MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA28-60/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Death (1802); Rupture (2208)
Date of Event 08/30/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient had previously repaired abdominal aortic aneurysm prior to initial afx devices implanted.On (b)(6) 2016 the patient was implanted with a bifurcated stent and a suprarenal aortic extension, patient condition prior to the afx implants is unknown.On (b)(6) 2016 the patient presented to the emergency room with abdominal pain and aneurysm sac growth.Computed tomography (ct) showed an unknown endoleak and in addition to the afx main body and proximal extension, two non-endologix devices were attached to the limbs main body.The implant date of the limb extensions is unknown.Prior to the start of the endovascular repair procedure the aneurysm ruptured and the patient had a loss in blood pressure.The angiogram could only confirm an unknown endoleak above the bifurcation.During the procedure the physician found the patient had a tortuous anatomy which made the deployment of the repair device, the advancement of the device, and the withdraw of the device difficult.The physician was able to implant an infrarenal aortic extension to seal the leak.At the completion of the procedure the patient had stable blood pressure, however, the patient was at risk for abdominal compartment syndrome.Post procedure the patient was diagnosed with abdominal compartment syndrome and due to the patient also having cancer the family withdrew care.The patient expired on (b)(6) 2016.
 
Additional Manufacturer Narrative
At the completion of the investigation of this event, with the limited patient data provided, a clinical evaluation could not confirm the reported event.The clinical evaluation identified the existing previous repair, prior to the afx devices being implanted, as a potential contributing factor to the reported event.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event.The event device was not returned for further evaluation and a manufacturing or design issue has not been identified or suspected based on the evaluation of the reported event.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key5988869
Report Number2031527-2016-00454
Device Sequence Number13808018
Product Code MIH
UDI-Device Identifier00818009010216
UDI-Public(01)00818009010216(17)180119
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2018
Device Model NumberBA28-60/I16-40
Device Lot Number1285641-019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date12/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX ILIAC LIMB-LEFT; NON-ENDOLOGIX ILIAC LIMB-RIGHT; SUPRARENAL AORTA UNI-ILIAC- (B)(4)
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age79 YR